MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SIG PS CEM FEM W/LUGS LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS, INC. 1818910 SIG PS CEM FEM W/LUGS LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Catalog Number 196065500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that the patient presented with anterior pain and mid-flexion instability.Removed tibial insert, femoral and tibial components.Both femoral and tibial components appeared solidly fixed upon gross examination, and required extensive use of osteotomes and mini-saws to loosen for removal.Although the tibial tray showed little cement attachment on the underside upon removal (pictures attached), i cannot tell if that was a result of the use of the osteotomes and saws.The femoral component exhibited signs of cement attachment, although exposure did not allow full exploration of the underside of the femoral implant.Re-implanted size 5 tc-3 femoral with 2 each 4 mm posterior augments, and short cemented stem, mbt with 30 mm cemented stem and 53 mm metaphyseal sleeve, and a 15 mm tc-3 insert.Doi: (b)(6) 2017; dor: (b)(6) 2018; left knee.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary: no device associated with this report was received for examination.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIG PS CEM FEM W/LUGS LT SZ5
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7548773
Report Number1818910-2018-60689
Device Sequence Number18900845
Product Code JWH
UDI-Device Identifier10603295075318
UDI-Public10603295075318
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K073529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number196065500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight49